SMITH & NEPHEW, INC. JUNI OX FB FEM SZ 2 LM RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Model Number |
71422342 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Bone Fracture(s) (1870)
| Date of Event |
07/28/2016
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, after a left uka surgery performed in (b)(6) 2015, patient experienced a peri-prosthetic fracture.This event was addressed via revision surgery on (b)(6) 2016 to explant the femoral and tibial components, and the insert.Patient health status is not known.This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who underwent a revision surgery of journey uni prothesis.As such, no further information will be available.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Additional Manufacturer Narrative
Section a4 was added.Section h10: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, a left revision was performed approximately 8.5 months post unicompartmental knee arthroplasty due to a peri-prosthetic fracture.As of the date of this medical investigation, the requested clinical documentation has not been received as the information was provided by the national joint registry of the united kingdom as part of a retrospective data collection, and reportedly, no further information will be available.Without the requested medical documentation, no clinical factors were identified which would have contributed to the event.The patient outcome beyond that which was reported could not be confirmed nor concluded; therefore, no further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that tibia, femur, or patella fractures have been identified as possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include patient bone quality, post-operative patient condition and/or surgical technique.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference number: (b)(4).